Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 13, 2021, 8:56 AM EDT for Somerset County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 8:56 AM EDT (12:56 UTC)
- Expired
- Jun 13, 2021, 9:45 AM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The State College radar (KCCX), 112 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:30 AM EDT | TSTM WND DMG | Hooversville, PA | TREES DOWN ON POWERLINES NEAR MYERS ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
244
WWUS81 KCTP 131256
SPSCTP
Special Weather Statement
National Weather Service State College PA
856 AM EDT Sun Jun 13 2021
PAZ024-033-131345-
Somerset PA-Cambria PA-
856 AM EDT Sun Jun 13 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 1000 AM EDT...
At 855 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Belsano to near Derry to near Lawson
Heights. Movement was southeast at 35 mph.
Pea size hail and wind gusts up to 45 mph are possible.
Locations impacted include...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Belmont,
Nanty-Glo, Portage, Geistown, Southmont, Berlin, Friedens, Vinco,
Boswell, Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville,
Central City and Beaverdale-Lloydell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4012 7921 4012 7917 4016 7916 4018 7913
4020 7913 4036 7900 4056 7888 4043 7855
4037 7856 4035 7861 4031 7864 4026 7864
4008 7873 4006 7876 3990 7876 3987 7892
3993 7938
TIME...MOT...LOC 1255Z 302DEG 29KT 4051 7896 4034 7920 4025 7946
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:38 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 13, 7:38 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service State College PA 738 AM EDT Sun Jun 13 2021 .SYNOPSIS... A few disturbances moving southeast from the Great Lakes region today will spark a round of showers this morning and another periods of showers and thunderstorms this afternoon and evening. Some of these storms could be strong to severe, with gusty winds, hail, and heavy downpours possible. Locally heavy rainfall of 1 to 2 inches is possible across primarily the Central Mountains of PA by tonight. The early part of the work week remains unsettled, with showers and thunderstorms, mainly during the afternoon and early evening hours. A large area of high pressure will build east into the region for the second half of this week, bringing minimal clouds, comfortable humidity and cool nighttime and early morning temperatures. && .NEAR TERM /THROUGH TONIGHT/... High pressure located off the Southern New England Coast and an pair of upper level disturbances approaching from the Glakes Region will combine with an area of showers and TSRA moving SE from Lake Erie to create some subtle surface features today into early tonight. The initial batch of convection will impact mainly the West- Central Mtns and Laurel Highlands early today, and help to create some subtle wind and thermal/instability boundaries to focus afternoon and evening convection. Expect a few to several tenths of an inch of rainfall from this mid to late morning small MCS. SPC maintains in SLGT risk for the bulk of the Central and Western portion of the Commonwealth today with a MRGL risk for severe covering the far NW and SE portions of our CWA. Similarly, WPC'S MRGL Risk for excessive rain matches up fairly closely with the severe threat placement by SPC. The primary lift on the meso-b scale and diffluence aloft arrives this afternoon with nearly perfect timing as SREF CAPE peaks between 1500-2000 J/KG and PWATS of 1.5+ inches pool over the Central Mtns and Susq Valley as a weak area of sfc low pressure forms at the intersection of a back door cold front (with shallow moist and cooler air to its east) and a weak cold front extending from western NY to the Middle Ohio River Valley. Although loll shear is rather weak and the hodograph's cyclonic loop is compact at llvls, the more discrete storm cells will likely turn right and into the better moisture and instability, thus enhancing the storm relative inflow and ingestion of llvl streamwise vorticity that could create some transient supercells right along and just to the east of the backdoor cold front, that should be located from near KUNV south to MMRB then east to the Delaware Coast. The primary storm mode still appears to be multi-cell, a few of which could grow upscale into compact MCSs. Daybreak temps today will vary from the mid to upper 50s across the Northern Mountains, to the mid and upper 60s in the Lower Susquehanna Valley. Highs this afternoon will be mainly in the upper 70s, but should be 5 to 10 deg F cooler across the Ncent Mtns and Western Poconos, where the stratus and stratocu may hold tough for most or all of the day today. && .SHORT TERM /MONDAY/... A stronger upper level trough dives SE from the Great lakes Sunday night/Monday continuing the chc for showers and perhaps a few low-topped TSRA as the freezing layer dips to just under 10 KFT across the northern half of the state Monday afternoon and evening. The first short-wave in the trough clears Central PA by Monday morning but a second more vigorous short-wave approaches late Monday and swings through by Tuesday. The upper trough gradually transitions to the coast Tuesday night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... All medium range guidance supports fair and cool weather Wednesday and Thursday, as Canadian high pressure builds in from the Grt Lks. Expect low humidity, mainly clear skies and temperatures averaging a few degrees below average, with Thursday morning potentially quite chilly directly under the surface high. Moderating temperatures are expected by late next week, as the high passes off the coast and a return southwest flow develops. Increasing model spread/forecast uncertainty noted by next weekend regarding timing of a cold front. The prospects for showers appear relatively high with this feature, given strong forcing ahead of a deep upper trough. However, will keep POPs close to 40 pct due to timing uncertainty. ECENS and GEFS plumes indicate the best chance of showers/tstorms could be anywhere between Friday evening and Saturday evening. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Areas of MVFR cigs will trend toward VFR through midday. Cluster of showers and storms currently near KBTP should weaken as it approaches KJST by 14Z. Focus will shift to afternoon and evening thunderstorm impacts (brief vis drops in heavy downpours and locally strong wind gusts) primarily across the western and central TAFs between 18 and 23Z. Showers should persist over the eastern airspace until ~06Z before moving east of the area. Model guidance strongly favors low cigs developing across most of the airspace late tonight into early Monday morning. Outlook... Mon...AM low cigs; Isold PM t-storm impacts possible. Tue...AM low cigs possible W Mtns. Wed-Thu...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Lambert SHORT TERM...Jurewicz/Lambert/Colbert LONG TERM...Watson/Fitzgerald AVIATION...Steinbugl
Hazardous weather outlook, Jun 13, 4:00 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service State College PA 400 AM EDT Sun Jun 13 2021 PAZ058-059-065-066-140800- Schuylkill-Lebanon-York-Lancaster- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms with gusty winds are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-063-064-140800- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Cumberland-Adams- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms with gusty winds are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-140800- Warren- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jun 13, 8:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
856 AM EDT Sun Jun 13 2021
PAZ024-033-131345-
Somerset PA-Cambria PA-
856 AM EDT Sun Jun 13 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET AND CAMBRIA
COUNTIES UNTIL 1000 AM EDT...
At 855 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Belsano to near Derry to near Lawson
Heights. Movement was southeast at 35 mph.
Pea size hail and wind gusts up to 45 mph are possible.
Locations impacted include...
Johnstown, Somerset, Westmont, Windber, Ebensburg, Belmont,
Nanty-Glo, Portage, Geistown, Southmont, Berlin, Friedens, Vinco,
Boswell, Dale, East Conemaugh, Salix-Beauty Line Park, Davidsville,
Central City and Beaverdale-Lloydell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4012 7921 4012 7917 4016 7916 4018 7913
4020 7913 4036 7900 4056 7888 4043 7855
4037 7856 4035 7861 4031 7864 4026 7864
4008 7873 4006 7876 3990 7876 3987 7892
3993 7938
TIME...MOT...LOC 1255Z 302DEG 29KT 4051 7896 4034 7920 4025 7946
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:08 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 67 min |
| Jun 13, 9:48 AM EDT | Special Weather Statement | CTP | Bedford | 57 min |
| Jun 13, 10:04 AM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 116 min |
| Jun 13, 10:26 AM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 13, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| Jun 13, 3:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 45 min |
| Jun 13, 4:14 PM EDT | Special Weather Statement | CTP | Lycoming | 46 min |
| Jun 13, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Union | 83 min |
| Jun 13, 4:55 PM EDT | Special Weather Statement | CTP | Cameron | 20 min |
| Jun 13, 5:07 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 13, 5:11 PM EDT | Special Weather Statement | CTP | Elk | 19 min |
| Jun 13, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 55 min |
| Jun 13, 5:19 PM EDT | Special Weather Statement | CTP | Cameron | 26 min |
| Jun 13, 5:57 PM EDT | Special Weather Statement | CTP | Union | 18 min |
| Jun 13, 6:07 PM EDT | Special Weather Statement | CTP | Cameron | 23 min |
| Jun 13, 6:30 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:34 PM EDT | Special Weather Statement | CTP | Potter | 26 min |
| Jun 13, 6:39 PM EDT | Special Weather Statement | CTP | Forest | 21 min |
| Jun 13, 6:45 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 54 min |
| Jun 13, 6:54 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 13, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 32 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | CTP | Tioga | 23 min |
| Jun 13, 7:23 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jun 13, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 13, 7:34 PM EDT | Areal Flood Advisory | CTP | Potter | 86 min |
| Jun 13, 7:46 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Jun 13, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.